Illinois, 2013Hail and Damaging Winds in Illinois, June 24, 2013
June 24, 2013 · NWS ILX · 12 events in 6 counties and zones
An upper-level disturbance interacting with a slow-moving cold front produced a line of strong to severe thunderstorms during the afternoon and early evening of June 24th. Most of the storms remained along and north of I-72 as they tracked eastward across the area, producing winds of 55 to 65 mph and hail as large as quarters.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $54,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level disturbance interacting with a slow-moving cold front produced a line of strong to severe thunderstorms during the afternoon and early evening of June 24th. Most of the storms remained along and north of I-72 as they tracked eastward across the area, producing winds of 55 to 65 mph and hail as large as quarters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 24, 2:12 PM CST, 45 minutes earlier.
Area forecast discussion, Jun 24, 2:12 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT MON JUN 24 2013
.DISCUSSION...
ISSUED 300 PM CDT MON JUN 24 2013
THE SHORT TERM THROUGH WEDNESDAY WILL BE DOMINATED BY PERIODIC
BOUTS OF SEVERE STORMS AND FLASH FLOODING...ALONG WITH HIGH HEAT
AND HUMIDITY. A COLD FRONT SHOULD PUSH ACROSS ILLINOIS LATE IN
THE WEEK PROVIDING SOME RELIEF FROM THE HEAT AND HUMIDITY AND
DAILY THUNDERSTORMS. MUCH MORE COMFORTABLE CONDITIONS SHOULD
DEVELOP NEXT WEEKEND.
BASED ON THE 3-5" OF RAIN FROM PEORIA AND NORTH...WE DECIDED TO
INCLUDE OUR NORTHERN 5 COUNTIES IN A FLASH FLOOD WATCH THROUGH
TONIGHT DUE TO THE HEAVY RAIN POTENTIAL AGAIN.
SHORT TERM...TONIGHT THROUGH WEDNESDAY.
INITIAL SEVERE STORM WATCH IS IN EFFECT UNTIL 7 PM FOR OUR WESTERN
COUNTIES BUT ANOTHER WATCH FOR AREAS NORTHEAST OF THAT WATCH MAY
BE COMING SOON. BASED ON RADAR ANALYSIS...THE SOUTHERN END OF THE
LINE OF STORMS IN N MO AND E IOWA APPEARS TO BE ERODING EARLY ON.
WE COULD SEE ADDITIONAL DEVELOPMENT ON THE SOUTHERN FLANK AIDED BY
INCREASING MID-LEVEL FLOW AND MOISTURE CONVERGENCE. IF NOT...THE
SOUTHERN COUNTIES IN THE WATCH WILL NOT BE AFFECTED AS MUCH WITH
THIS ROUND OF STORMS. CORFIDI VECTORS ARE SHOWING THE LINE SHOULD
MAINTAIN ITS MOTION TO THE EAST-NORTHEAST AS IT MOVES ACROSS
IL...WHICH WILL MAKE IT MU-CAPE VALUES ARE CLIMBING TO NEAR 3000
J/KG AS SUNSHINE AHEAD OF THE LINE HAS HELPED BOOST SURFACE
TEMPERATURES INTO THE UPPER 80S WITH SURFACE DEWPOINTS IN THE
LOWER 70S. SURFACE BASED CONVECTION WILL AID IN DOWNBURST WINDS
BEING ABLE TO REACH THE GROUND. SPC MESO-ANALYSIS SHOWS DOWNBURST
CAPE VALUES AROUND 1100 J/KG...WHICH ALSO POINTS TOWARD EFFICIENT
MOMENTUM TRANSFER TO THE SURFACE AND DAMAGING WINDS. WITH VGP
ABOVE 0.2 ACROSS OUR NORTHERN COUNTIES...WE COULD SEE SOME
ROTATING EMBEDDED SUPERCELLS WITH A TORNADO POSSIBLE.
THE LINE OF STORMS SHOULD REACH OUR WESTERN COUNTIES AROUND 4
PM...AND PROGRESS EASTWARD TO NEAR BMI BY 6 PM AND INTO INDIANA BY
8-9 PM.
STRATIFORM RAIN BEHIND THE LINE MAY LINGER FOR A FEW HOURS.
SATELLITE IMAGES SHOW A WEAK SHORTWAVE IN THE WAKE OF THIS
COMPLEX...SO A FEW ADDITIONAL THUNDERSTORMS MAY AFFECT OUR NW
COUNTIES THROUGH MORNING. THEREFORE WE KEPT CHANCE POPS IN THE NW
AFTER MIDNIGHT.
ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON
TUESDAY...MAINLY NORTH OF I-72/74-DANVILLE. WE ORIGINALLY HAD
EXPECTED SOME UPPER LEVEL RIDGING TO PROVIDE A BREAK IN THE
STORMS...AND WE STILL MAY SEE DRY CONDITIONS FOR MUCH OF THE DAY.
HOWEVER...SPC HAS EXPANDED THE DAY 2 SLIGHT RISK FARTHER SOUTH TO
INCLUDE A LARGE PORTION OF OUR FORECAST AREA...SO WE DECIDED TO
ACKNOWLEDGE THE SEVERE POTENTIAL WITH SLIGHTLY HIGHER POPS. WE
WILL HAVE A BETTER CHANCE OF BEING CAPPED TUES AS THE MID LEVELS
WARM. HOWEVER...ISOLATED AREAS THAT DO BREAK THE CAP WILL HAVE A
GREAT DEAL OF ML-CAPE FOR VIGOROUS UPDRAFTS. WE STILL MAINLY HAVE
SLIGHT CHANCE POPS EXCEPT FOR NORTH OF I-74 WHERE WE WENT WITH
CHANCE POPS.
WEDNESDAY SHOULD SEE INCREASING BETTER DESTABILIZATION OF THE
LOWER TROP AS THE UPPER RIDGE BEGINS TO BREAK DOWN IN RESPONSE TO
A PROGRESSIVE TROUGH FROM CANADA. SURFACE HEAT AND HUMIDITY WILL
REMAIN HIGH...BUT SUNSHINE MAY BE A BIT MORE LIMITED IF CONVECTION
DEVELOPS EARLIER IN THE AFTERNOON.
TUES AND WED WILL HAVE POTENTIAL FOR HEAT INDEX READINGS AROUND
100 IN MANY AREAS BASED ON THE AMOUNT OF SUNSHINE AND WHERE THE
CIRRUS SHIELD DEVELOPS AHEAD OF CONVECTION. STILL...VERY
UNCOMFORTABLE CONDITIONS.
LONG TERM...THURSDAY THROUGH MONDAY.
THE MODELS ALL SHOW A COLD FRONTAL PASSAGE AT SOME POINT BEGINNING
LATE WED NIGHT OR THURSDAY...BUT THE ARRIVAL OF COLDER AIR DELAYED
UNTIL FRIDAY INTO FRIDAY NIGHT AS A SECONDARY PUSH OF CANADIAN AIR
OCCURS. WE MAY SEE A FEW SHOWERS OR STORMS IN THE EAST THURSDAY AS
THE COLD FRONT DEPARTS...WITH A BREAK IN THE RAIN LATER THURS AND
THURS NIGHT. AS A REINFORCING SHORTWAVE IN THE 500 MB TROUGH ROUNDS
THE BACK SIDE OF THE SYSTEM...IT IS PROJECTED TO BECOME CUT OFF
AND LINGER ACROSS THE WESTERN GREAT LAKES THROUGH EARLY NEXT WEEK.
THAT WOULD LIKELY KEEP RAIN SHOWER CHANCES ACROSS OUR AREA FOR
MUCH OF THAT TIME...AS THE COLD POOL PROVIDES FAVORABLE LAPSE
RATES FOR UPDRAFTS. SO A CHANGE FROM HEAT AND HUMIDITY TO CLOUDY
AND COOLER APPEARS IN THE OFFING.
SHIMON
&&
.AVIATION...
ISSUED 1201 PM CDT MON JUN 24 2013
DIFFICULT TO DELINEATE DETAILS IN THIS AFTERNOONS FORECAST. LOTS
OF PLAYERS IN THE GAME THIS TIME AROUND. SHORTWAVE CROSSING IOWA
IS CURRENTLY PRODUCING STRONG TO SEVERE CONVECTION. AS THE FORCING
PUSHES EAST IT WILL INTERACT WITH RESIDUAL BOUNDARIES ACROSS
ILLINOIS FROM LAST NIGHTS DOWNPOURS. ABUNDANT MOISTURE EVIDENT
WITH 2+ STANDARD DEVIATION PRECIP WATER VALUES IN PLACE. HOWEVER...MODELS
ARE FORECASTING SOME WARMING AT MID-LEVELS WHICH MAY LIMIT COVERAGE
OF CONVECTION BY THE TIME IT REACHES CENTRAL ILLINOIS TAF SITES.
FOR NOW WILL ASSUME THAT COLD POOL BEHIND INCOMING CONVECTION WILL
BE SUFFICIENT TO COMPENSATE FOR ANY FORECASTED WARMING AND WILL
HIT CONVECTION HARD...PARTICULARLY IN THE WESTERN TERMINALS LATE
THIS AFTERNOON AND EARLY EVENING.
IN SHORT-TERM...A PACKET OF GRAVITY WAVES IS PUSHING SOUTH THROUGH
CENTRAL ILLINOIS AT THIS TIME ENABLING SOME LOW CLOUDS TO BRIEFLY
IMPACT TERMINALS AND PRODUCING SOME WIND SHIFTS. WILL INCLUDE AS
MUCH DETAIL AS POSSIBLE...BUT SOME GENERALIZATIONS WILL BE NECESSARY.
BARKER
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031.
&&
Hazardous weather outlook, Jun 24, 2:15 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT MON JUN 24 2013
ILZ036-040-041-047-049-050-251100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
315 PM CDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON INTO THIS EVENING. A FEW OF THE
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG
WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER
HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS
INTO THIS EVENING.
FLOODING ALONG THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL
CONTINUE AT LEAST THROUGH THE END OF THE WEEK.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL.
A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.
ILZ037-038-042>046-048-051>057-061>063-251100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-TAZEWELL-
VERMILION-
315 PM CDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO
THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY
EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.
A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.
ILZ027>031-251100-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
315 PM CDT MON JUN 24 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
ALTHOUGH SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDDLE AFTERNOON...
NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON. A FEW OF THE STORMS MAY
BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO
THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE
ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA.
A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.
ILZ071-072-251100-
CLAY-RICHLAND-
315 PM CDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TONIGHT
FLOODING WILL OCCUR ALONG THE LITTLE WABASH RIVER FOR THE NEXT FEW
DAYS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN INTO EARLY THIS
EVENING. THE THREAT OF ORGANIZED SEVERE STORMS IS LOW...HOWEVER
SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING. HEAVY RAINFALL HAS OCCURRED OVER PARTS OF
SOUTHEAST ILLINOIS OVER THE PAST SEVERAL DAYS...SO ANY ADDITIONAL
THUNDERSTORM ACTIVITY WILL INCREASE THE FLOOD AND FLASH FLOOD
THREAT IN THE AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY
EVENING SOME OF THE STORMS MAY HAVE DAMAGING WINDS AND LARGE HAIL.
A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST AND SHOULD
BRING ANOTHER CHANCE OF THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ073-251100-
LAWRENCE-
315 PM CDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN...MAINLY THIS
AFTERNOON AND EARLY THIS EVENING. THE THREAT OF ORGANIZED SEVERE
STORMS IS LOW...HOWEVER SOME OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...TORRENTIAL
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE
ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA.
A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND CONTINUING THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ066>068-251100-
CRAWFORD-EFFINGHAM-JASPER-
315 PM CDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TONIGHT
NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO
THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE
ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA.
A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.
BARKER
In the hours before
Local storm report, Jun 24, 10:14 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1114 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HEAVY RAIN TOULON 41.09N 89.86W
06/24/2013 M5.50 INCH STARK IL CO-OP OBSERVER
OVERNIGHT RAINFALL. MEASURED AT FARM FIELD NEAR TOULON
FROM YATES CITY COOP.
&&
25Local storm report, Jun 24, 10:44 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM HEAVY RAIN 6 NNW PEORIA 40.83N 89.65W
06/24/2013 M3.50 INCH PEORIA IL TRAINED SPOTTER
RAIN TOTAL FROM 2 AM TO 7 AM.
0403 AM HAIL 6 NNW PEORIA 40.83N 89.65W
06/24/2013 M0.75 INCH PEORIA IL TRAINED SPOTTER
HAIL LASTED FOR ABOUT 10 MINUTES...DAMAGING PLANTS. TIME
ESTIMATED.
0403 AM TSTM WND DMG 6 NNW PEORIA 40.83N 89.65W
06/24/2013 PEORIA IL TRAINED SPOTTER
LARGE TREE UPROOTED. TIME ESTIMATED.
0500 AM HEAVY RAIN WATSON 39.03N 88.57W
06/24/2013 M2.13 INCH EFFINGHAM IL MESONET
24 HOUR TOTAL. SWOP REPORT.
0509 AM HEAVY RAIN 7 NW PEORIA 40.82N 89.70W
06/24/2013 M3.24 INCH PEORIA IL NWS EMPLOYEE
SINCE 2 AM. CORRECTED LOCATION.
0522 AM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
06/24/2013 M2.44 INCH WOODFORD IL CO-OP OBSERVER
TWO HOUR TOTAL
0600 AM HEAVY RAIN TOULON 41.09N 89.86W
06/24/2013 M4.36 INCH STARK IL CO-OP OBSERVER
24 HOUR TOTAL
0600 AM FLASH FLOOD 3 W ROANOKE 40.80N 89.26W
06/24/2013 WOODFORD IL EMERGENCY MNGR
SEVERAL RURAL ROADS IN THE WESTERN PART OF WOODFORD
COUNTY ARE CLOSED DUE TO HIGH WATER
0600 AM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
06/24/2013 M4.24 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR TOTAL. 3.42 SINCE 315 AM.
0600 AM HEAVY RAIN FLORA 38.67N 88.48W
06/24/2013 M4.45 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL
0629 AM HEAVY RAIN 1 S MOSSVILLE 40.80N 89.57W
06/24/2013 M4.60 INCH PEORIA IL MESONET
SINCE MIDNIGHT. SWOP REPORT.
0629 AM FLASH FLOOD 1 S MOSSVILLE 40.80N 89.57W
06/24/2013 PEORIA IL MESONET
ENTRANCE TO BROOKVIEW SUBDIVISION UNDER WATER AND
IMPASSABLE. SWOP REPORT.
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
06/24/2013 M2.40 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN BRADFORD 41.18N 89.66W
06/24/2013 M2.23 INCH STARK IL COCORAHS
OVERNIGHT TOTAL
0700 AM HEAVY RAIN 2 SW CAMP GROVE 41.06N 89.66W
06/24/2013 M2.65 INCH STARK IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 7 NW PEORIA 40.82N 89.70W
06/24/2013 M4.14 INCH PEORIA IL NWS EMPLOYEE
OVERNIGHT TOTAL
0700 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
06/24/2013 M5.10 INCH PEORIA IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NW GERMANTOWN HILLS 40.78N 89.48W
06/24/2013 M5.15 INCH WOODFORD IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
06/24/2013 M3.03 INCH PEORIA IL CO-OP OBSERVER
24 HOUR TOTAL
0710 AM FLASH FLOOD 5 NE WYOMING 41.12N 89.70W
06/24/2013 STARK IL MESONET
SEVERAL RURAL ROADS FLOODED WITH RUNOFF FROM FARM FIELDS
0710 AM HEAVY RAIN 5 NE WYOMING 41.12N 89.70W
06/24/2013 M2.33 INCH STARK IL MESONET
0727 AM FLASH FLOOD 1 S MOSSVILLE 40.80N 89.57W
06/24/2013 PEORIA IL MESONET
WATER OVER RT 29. SEVERAL HOUSES AND CARS FLOODED.
EMERGENCY PERSONNEL RESPONDING TO STRANDED MOTORISTS.
0727 AM HEAVY RAIN 1 S MOSSVILLE 40.80N 89.57W
06/24/2013 M5.75 INCH PEORIA IL MESONET
24 HOUR TOTAL. 4.61 OVERNIGHT.
1110 AM HEAVY RAIN TOULON 41.09N 89.86W
06/24/2013 M5.50 INCH STARK IL CO-OP OBSERVER
OVERNIGHT RAINFALL. MEASURED AT FARM FIELD NEAR TOULON
FROM YATES CITY COOP.
&&
25Special weather statement, Jun 24, 2:16 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT MON JUN 24 2013
ILZ047-049-050-242115-
CASS-MORGAN-SCOTT-
316 PM CDT MON JUN 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SCOTT AND
SOUTHWESTERN CASS COUNTIES UNTIL 415 PM CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GRIGGSVILLE...OR 9 MILES
WEST OF WINCHESTER...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EXETER...
BLUFFS...
WINCHESTER...
MEREDOSIA...
CHAPIN...
JACKSONVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...OXVILLE...RIGGSTON...MERRITT...
LYNNVILLE...CONCORD AND JACKSONVILLE MUNICIPAL AIRPORT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3972 9065 3975 9062 3978 9061 3982 9058
3986 9059 4003 9041 3978 9001 3954 9055
3957 9059 3964 9062 3970 9065
TIME...MOT...LOC 2016Z 242DEG 31KT 3967 9058
BARKERSpecial weather statement, Jun 24, 2:53 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT MON JUN 24 2013
ILZ037-041-047-048-050-051-242200-
CASS-MASON-MENARD-MORGAN-SANGAMON-TAZEWELL-
353 PM CDT MON JUN 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CASS...MENARD...NORTHERN
MORGAN...NORTHWESTERN SANGAMON...SOUTHEASTERN MASON AND SOUTHERN
TAZEWELL COUNTIES UNTIL 500 PM CDT...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANDLERVILLE TO
LITERBERRY...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KILBOURNE...
ASHLAND...
PLEASANT PLAINS...
TALLULA...
EASTON...
PETERSBURG...
OTHER LOCATIONS AFFECTED INCLUDE...SINCLAIR...PHILADELPHIA...
PRENTICE...OAKFORD...NEWMANSVILLE AND FARMINGDALE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4010 9018 4033 8965 3987 8959 3974 9031
3992 9034
TIME...MOT...LOC 2053Z 236DEG 21KT 4005 9012 3991 9021
SHIMONThunderstorm Wind, Knox
- When
- June 24, 2:57 PM CST to 3:02 PM CST
- Where
- Knox County, Abingdon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.800, -90.400
A large tree limb was blown down in Abingdon.
Thunderstorm Wind, Knox
- When
- June 24, 3:00 PM CST to 3:05 PM CST
- Where
- Knox County, Galesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 40.950, -90.370
Power lines were blown down in Galesburg.
Thunderstorm Wind, Peoria
- When
- June 24, 3:51 PM CST to 3:56 PM CST
- Where
- Peoria County, Peoria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.700, -89.600
A 6 to 8-inch diameter tree limb was blown down onto Grand Boulevard north of War Memorial Drive.
Thunderstorm Wind, Peoria
- When
- June 24, 4:00 PM CST to 4:05 PM CST
- Where
- Peoria County, Chillicothe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -89.480
A 70-foot tall tree was blown down onto a car and numerous tree branches were knocked down around town as well.
Hail, Sangamon
- When
- June 24, 4:19 PM CST to 4:20 PM CST
- Where
- Sangamon County, Williamsville
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.950, -89.550
Thunderstorm Wind, Logan
- When
- June 24, 4:22 PM CST to 4:27 PM CST
- Where
- Logan County, Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -89.370
A tree was blown down onto Union Street in Lincoln.
Hail, Sangamon
- When
- June 24, 4:25 PM CST to 4:35 PM CST
- Where
- Sangamon County, Williamsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -89.550
Thunderstorm Wind, Logan
- When
- June 24, 4:25 PM CST to 4:30 PM CST
- Where
- Logan County, Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.150, -89.370
Several large tree limbs were blown down onto North Kickapoo Street in Lincoln.
Hail, Macon
- When
- June 24, 5:15 PM CST to 5:16 PM CST
- Where
- Macon County, Forsyth
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 39.930, -88.950
Thunderstorm Wind, Champaign
- When
- June 24, 5:36 PM CST to 5:41 PM CST
- Where
- Champaign County, Mahomet
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Mesonet
- Coordinates
- 40.200, -88.400
Several small tree branches were blown down in Mahomet. A trampoline was overturned and garbage cans were blown down the street as well.
Thunderstorm Wind, Champaign
- When
- June 24, 5:41 PM CST to 5:46 PM CST
- Where
- Champaign County, Fisher
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -88.350
Power lines were blown down in Fisher.
Thunderstorm Wind, Champaign
- When
- June 24, 5:55 PM CST to 6:00 PM CST
- Where
- Champaign County, Urbana
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 40.100, -88.200
A large tree was blown onto a house in Urbana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Iowa, June 24, 20131 death · $500,000 · EF1 · 21 events
- Hail and Damaging Wind in New Hampshire, June 24, 201330 injured · 1 in hail · 7 events
- Flash Flooding and Hail in Illinois, June 24, 2013$42 million · 52 kt wind · 7 events
- Flash Flooding and Flood in Iowa, June 24 to 25, 2013$3.9 million · 65 kt wind · 56 events
- Tornado and Damaging Winds in Illinois, June 24, 2013$1.3 million · EF0 · 46 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20131 injured · $285,000 · 1 in hail · 15 events
- Hail and Lightning Strike in Florida, June 24 to 25, 2013$600,000 · 0.88 in hail · 2 events
- Tornadoes and Hail in Illinois, June 24, 2013$70,000 · EF1 · 21 events
- Flash Flooding and Hail in New York, June 24, 2013$107,000 · 1.75 in hail · 36 events
- Flash Flood in Kentucky, June 24, 2013$500,000 · 1 event
- Flood and Hail in Massachusetts, June 24, 2013$116,000 · 1 in hail · 17 events
- Flash Flooding and Flooding in Iowa, June 24 to 30, 2013$119,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453401, 453387, 453388, 453400, 453385, 453389, 453386, 453390, 453405, 453403, 453404, 453406.